CSN Login
Members Online: 5

Question about sweats/chills

LeeinLondon's picture
LeeinLondon
Posts: 108
Joined: Aug 2011

Hi everybody;

One of the most unpleasant sensations I have is when I get the sweats, you know, when you're just sitting there minding your own business and it's suddenly too hot, or a light breeze feels freezing, or half of you is on fire and the other half is chilly? and your whole head starts to sweat at once but your hands are like ice? My sweats are usually accompanied by mild nausea.

I haven't really been able to find much about this phenomenon. Yesterday for example, I had a great day, felt pretty normal, then sweats/chills around 9 pm for no obvious reason. It doesn't seem to be related to time of day or activity level.

So any idea of it's cause or triggers? If it's the liver, what is happening in the liver at that moment to cause the sweats? I have no fever so infection doesn't seem to be related.

Any ideas would be appreciated. Thanks in advance?

Lee "Sweatin' to the oldies" in London

chemosmoker's picture
chemosmoker
Posts: 525
Joined: Aug 2011

Lee,
You and I, up and online. LOL

Do you think maybe it's the Dilaudid? Sweating and nausea at random times is normal with it and with Morphine. I SURE got sweats with regular morphine and nausea really bad. I am glad I am OFF of it. I get those with the Oxycodone, but NOTHING like with the morphine. Just a thought. Would depend on WHEN some I would think, but mine didn't happen right after taking it, or at exact times with any pattern either.
I am betting it is side effects of chemo especially with the hands and all other symptoms...

You know I didn't do chemo, but here is my research on that issue.
Others will post who DID, so maybe this helps too? THESE are all from people who DID do chemo and radiation and what I found...
_____________________________________________________

My husband is having a very difficult time with sweating after being done with chemo. Normally he never sweat at all. Once he started chemo he would have the sweats for a couple of days after treatment and I always attributed it to the steroids they would give him with the chemo infusions. Now that we are so far out from chemo being done, for the past 2 weeks he has had profuse sweating-dripping off him. Not constant, but pretty much during the day. He seems to sleep well-doesn't sweat at night(he did this in the beginning with the treatments where he soaked the pillowcase.) Now we go for dr appts or tests and he brings an extra shirt to change. He says he can feel the heat in his head and upper chest-hands and below abdomen are cool and comfortable. He has been on prednisone 50mg for 2 weeks(that is about how long this is going on) but usually you sweat at night with that. Also on hydro-morphine for pain management-that was increased 2 weeks ago too. Any ideas out there? I guess we just want to know if it is a new normal and if anyone has ever had this.
Thanks
--------------------------
Hot and cold sweats especially at nights, are byproducts of your immune systems overworking,trying to fix and fight thing inside your body. its a good sign.

Saw the oncologist today-says it is probably the prednisone,could be chemo-who really knows. Everyone responds differently to chemo blah, blah, blah.

Oh my I have Hot flashes everyday....sometimes 7 or 8...sometimes just 1 or 2.....I haven't had chemo since Jan 6th, 09......and I am still having them.

My husband has been dealing with this too. It started during radiation and he still gets them now 3 months after Chemo. He drips with sweat to the point his hair is soaked, beads of sweat cover his face. He has to use a towel to "dry off". Dr didnt have a real explanation for it, he assumed it was the body's reaction to the cancer. Very annoying for them for sure

I had terrible night sweats, mostly on my legs and back, while on chemo. I am now 6 months post chemo and the sweating has started again, but now it's my head and upper body. Makes me feel like passing out sometimes and really bad nausea with them. I'm currently on Lyrica (for pain), but that's all. Good idea to talk with your onco about it, don't you think? Good Luck. I feel for your husband. It is miserable.

I have the " hot flashes" and flushing to my face and perspiring all times of day or not.. I think it is the steroids. Maybe male menopause?

Thank you. It doesn't help the sweating but it does make him feel better to hear that others have had this. He says that he is having his own private summer. Guess it is part of having cancer and an immune system.
______________________________________________________________________________________

Lee,
I hope there is some comfort in this thread. A lot sounded familiar. Waiting for others with REAL experience to post today for you.
This looks like one of William's posts! LOL
All my love and support,
-Eric

Daisylin's picture
Daisylin
Posts: 380
Joined: May 2011

Extremely useful. Thanks Eric!

jim2011's picture
jim2011
Posts: 116
Joined: Sep 2011

I have the same symtoms on occation.
Low blood sugar has the same symtons and so does early withdrawal from hydrocodone. I find that a couple of starbursts and a vicoden solves my similar issues.
I for sure developed a lactose intolerance after the surgery. I avoid all products containing milk.
Jim

LeeinLondon's picture
LeeinLondon
Posts: 108
Joined: Aug 2011

thanks Jim, I never thought of the sugar component... worth looking into!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network